Alert archive / Louisiana / Flash Flood Warnings in 1996
Flash Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 1, 1996, 11:29 AM CDT for Caddo Parish, Louisiana; Marion County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1996, 11:29 AM CDT (16:29 UTC)
- Expired
- Jun 1, 1996, 3:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Caddo Parish, LA, Marion County, TX
The radar
The Shreveport radar (KSHV), 37 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 011628 FFWSHV LAC017-TXC315-012030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1129 AM CDT SAT JUN 1 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 330 PM CDT FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...NORTHERN CADDO PARISH IN NORTHEAST TEXAS ...MARION COUNTY AT 1125 AM CDT...DOPPLER RADAR IN SHREVEPOORT WAS ESTIMATING UP TO TWO INCHES OF RAIN HAD FALLEN ACROSS PARTS OF MARION COUNTY IN TEXAS IN THE LAST HOUR WITH AMOUNTS OF UP TO ONE AND ONE-HALF INCHES IN EXTREME NORTHERN CADDO PARISH. FLOODING WAS REPORTED IN THE TOWN OF JEFFERSON TEXAS AS WELL ALONG HIGHWAY 49 RUNNING FROM JEFFERSON TO SMITHLAND TEXAS. MINOR FLOODING WAS ALSO REPORTED IN NORTHERN CADDO PARISH ALONG HIGHWAY 71 AND HIGHWAY 1 BETWEEN IDA AND RODESSA. THUNDERSTORMS WILL CONTINUE REDEVELOPING AND MOVING OVER THESE AREAS FOR THE NEXT ONE TO TWO HOURS. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE AND ONE-HALF INCHES CAN BE EXPECTED EARLY THIS AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. CAMPERS ALONG RIVERS...STREAMS...OR CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. FLASH FLOODING IS IMMINENT. 18 &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 9:09 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 9:09 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 910 AM CDT SAT JUN 1 1996 SHWRS AND TSTMS CONT PROPAGATING TO THE S AND MOVG EWD THIS MRNG. ALRDY HAS RAINED AT SHV AND POINTS N AND W. WITH THIS IN MIND SHUD RAISE POPS OVR NW LA THRU THE ERLY AFTN HRS TO 60 OR 70 PCT. CLDS SHUD ALSO CUT HIGH TEMPS TDY CRS AL BUT EXTRM SRN PROTNS OF CWA. WUD SUGGEST DROPPING HIGH TEMPS IN NE TX AND NW LA INTO THE LOW OR MID 80S THIS AFTN. AFTER PCPN ENDS LATE THIS MRNG AND ERLY THIS AFTN AMS SHUD BE MORE STABLIZED. MODELS PUSH S/WV TO THE E OF THE CWA LATE THIS AFTN AND ERLY THIS EVNG. NXT S/WV AND ASCD CDFNT TO MOVE INTO AREA TMRW MRNG BUT MOST OF THE ENRGY ASCD SHUD RMN N OF AREA GIVING LEhSS CHC FOR WDSPRD RAINS TO AREA THAN TDY. CAN PROBABLY ALSO DROP MENTION OF SEVERE IN NE TX WITH AMS STABLIZATION BEHINS CRNT PCPN. 18
In the hours before
Local storm report, Jun 1, 9:47 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
945 AM CDT SAT JUN 01 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0902 AM 3 E TYLER TX 45 MPH TSTM GUST
06/01/96 SMITH TWO TREES DOWNED ONE OF
WHICH FELL ON A HOUSE WITH
MINOR DAMAGE. REPORTED.
13Special weather statement, Jun 1, 10:09 AM CDT, 1 hour 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-012100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SAT JUN 1 1996 SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING THROUGH THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES FROM WEST TO EAST ACROSS THE REGION. WHILE SOME OF THESE THUNDERSTORMS WILL BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINS...NO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY AFTERNOON. AN APPROACHING COLD FRONT WILL PUSH INTO SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS LATE TONIGHT BEFORE MOVING INTO SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA BY SUNDAY MORNING. THUNDERSTORMS WILL LIKELY FORM AHEAD OF THIS FRONT ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS ONCE AGAIN LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. DUE TO INCREASING INSTABILITY LATE THIS AFTERNOON...A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE BY EARLY EVENING. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND EVENING. 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:17 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 28 min |
| Jun 1, 12:22 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 53 min |
| Jun 1, 12:22 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 53 min |
| Jun 1, 2:26 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 3 hr |
| Jun 1, 4:39 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 51 min |
| Jun 1, 10:23 AM CDT | Severe Thunderstorm Warning | SHV | Marion | 52 min |
| Jun 1, 12:55 PM CDT | Flash Flood Warning | SHV | Harrison | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 1996Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.